MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME

SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME
Catalog Number 75002165
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a thr, the tip of a cs/csl/geradschaft-plus extract.Screw m6 broke off in the stem.There was no delay and the procedure was finished using a smith & nephew back up.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was returned for evaluation.Upon visual evaluation, the distal threaded tip is fractured off.Furthermore, signs of wear such as scratches and dents are visible on the device.Apart from that no further defects were observed.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.A review of past corrective actions was performed.No further escalation is required.A review of the product documentation did not detect any deviation that could have contributed to the reported failure mode.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and five additional similar complaints for the same product number over the past prior 12 months of the reporting date of this event with similar a failure mode.Based on the available information and the performed investigation, the reported failure mode could be confirmed.The exact root cause of the reported event remains undetermined.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.The need for further actions is not indicated.This investigation is considered as closed.Smith and nephew will continue to monitor this device for similar issues.The returned complaint sample will be scrapped.Additional information: d9.

Brand Name
CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6
Common Device Name
OSTEOTOME
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21688197
Report Number9613369-2025-00055
Device Sequence Number15666009
Product Code HWM
UDI-Device Identifier07611996056563
UDI-Public7611996056563
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75002165
Device Lot NumberC76022
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown